Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

December 8, 2016Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Dec 8, 2016, 3:39 PM EST for Oswego County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2016, 3:39 PM EST (20:39 UTC)
Expired
Dec 8, 2016, 4:45 PM EST
In force
66 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 29 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS81 KBUF 082039
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
339 PM EST THU DEC 8 2016

NYZ006>008-082145-
Lewis-Jefferson-Oswego-
339 PM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN LEWIS...SOUTH
CENTRAL JEFFERSON AND NORTHERN OSWEGO COUNTIES...

At 337 PM EST, A band of lake effect snow producing snow fall rates
of around 2 inches per hour was located from Pulaski to Mannsville
and extending inland across the southern portion of the Tug Hill
Plateau. This band of snow will remain nearly stationary through
late afternoon.

Winds in excess of 30 mph are expected with this band of lake effect
snow and will produce blowing and drifting snow.

Locations impacted include...
Oswego, Sandy Island Beach State Park, Pulaski, Redfield, Highmarket,
Nine Mile Point and Scriba.

This includes Interstate 81 between exits 34 and 38.
 
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4344 7548 4344 7564 4348 7581 4345 7583
      4345 7652 4353 7650 4356 7645 4357 7628
      4368 7626 4382 7513 4361 7511
$$

Hitchcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 8, 2:38 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Dec 8, 2:38 PM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
238 PM EST Thu Dec 8 2016

.SYNOPSIS...
Cold air will cross the Eastern Great Lakes through Saturday,
producing bands of lake effect snow that will oscillate along the
east and southeast shores of the Lakes Erie and Ontario.
Accumulations of snow may be measured in feet on the higher
elevations to the east of the lakes, before diminishing in intensity
later Saturday. An area of low pressure will then move through the
Great Lakes region Sunday and Monday, producing a general snow for
much of the region.

&&

.NEAR TERM /THROUGH FRIDAY/...
Intense bands of lake effect snow are currently impacting areas
along the eastern shores of Lakes Erie and Ontario. These bands are
showing signs of further intensification as colder air aloft
approaches from the west.

Tonight... Westerly winds and increased boundary layer convergence
coupled with the additional supply of synoptic moisture will
increase the strength of the lake effect snow. The best snow growth
area will lie around 5 to 8k feet above the ground, and increased
lift beneath this zone should produce snowfall rates that approach 3
inches per hour across the Tug Hill this evening.

Through the night, a surface trough connected to the surface low
tracking across Quebec will drop across southern Canada and towards
the Eastern Great Lakes. This trough will not only increase the low
level lift and snowfall rates, but also begin to shove the lake
effect snow southward. The warm waters of Lake Ontario may delay the
passage of the trough some through the night, but by dawn tomorrow
morning we should see lake effect snow across the southern shoreline
of Lake Ontario on a northwesterly wind. The orientation of the lake
band will take the persistent and heavier snow to the southeast
corner of the lake, where it will continue through the day.

The lake snow band east of Lake Erie will reorient in a  more west-
northwesterly wind, forcing the snow band to spread out in a broad
band rather than a single narrow band. there will also be a
connection to the snow off southern Lake Huron to seed the band off
Lake Erie. This area of lake snow will be fairly steady through the
day on Friday.

There will also be a gusty wind this period, especially around the
lake effect snow bands. Wind gusts may near 30 to 35 mph that will
bring additional blowing and drifting to the snows. Winds will
likely be strongest due east of Lake Ontario tonight where they may
reach speeds of 40 mph. These gusty winds will continue to be
mentioned in the WSW products.

Air temperatures will be seasonable this period...with overnight
lows remaining in the 20s. High temperatures on Friday will not be
much warmer with readings in the upper 20s to the lower 30s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A 290 to 300 degrees low level flow should be in place Friday night,
continuing to focus the heavier lake snows into the western Southern
Tier off Lake Erie and into Northern Wayne and Cayuga counties,
perhaps clipping Northern Monroe county. Over-lake instability
continues to be impressive with lake induced CAPES around 700 j/kg
and lake equilibrium levels between 10k-15k feet. This suggest that
snowfall rates will continue to be in excess of an inch per hour.
Additional accumulations Friday night could be significant within
the warning areas.

Steering winds will gradually back late Friday night and Saturday as
the upper level trough gradually weakens. This will bring low
level winds from 290/300 degrees to 240/250 by Saturday
afternoon/evening. Expect the band off Lake Erie to remain organized
as it briefly focuses on Southern Erie county before lifting north
across the Buffalo metro area. Amounts will be limited due to the
transitory nature of the band, but depending on how intense the band
it, it is possible that several inches of snow could push into the
Buffalo metro area during the day Saturday.

By Saturday night, the flow should continue to back to more
southerly which would push whatever lake effect snow to our west.
A similar story will play out off Lake Ontario, with lake effect
snows lifting northward.

Sunday and Sunday night, the above mentioned backing flow is
expected ahead of the next system expected to arrive during this
time period. Consensus model blend would suggest that isentropically
driven snow arrives very late Saturday night or early Sunday,
continuing through into Sunday night. This system does have a tap
into Gulf moisture, with profiles showing deep moisture through the
dendritic growth zone which would help snowfall rates. It is very
possible that several inches of widespread snow will fall Sunday
into Sunday night with another possible winter weather headline
event looming.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Just as many are finishing clearing snow from our latest extended
lake effect snow event, we will likely be looking at another round
of wintry weather late Sunday into Sunday night possibly lingering
into Monday morning. Following this there will be chances for more
lake effect snow as a much colder arctic sourced airmass dives south
into the Great Lakes region. This arctic air may bring the coldest
temperatures that we have seen this season by mid to late next week.

The next dose of wintry weather following this weeks lake effect
will be associated with a synoptic low that 12z models are now in
much better agreement with regards to the track. Both GFS and EC
are now showing the track to be just to the northwest of Buffalo.
The GFS is much weaker and faster with a 1012ish low center passing
Sunday night while the ECMWF is much stronger and slower showing a
sub 980mb low tracking near western NY on Monday. The EC scenario
would bring a much stronger wind field with potential for very gusty
winds on Monday. The stronger winds would also advect warmer air
aloft northward leading to a better possibility for mixed precip.
The highest confidence is in using a blend of both solutions with
likely POPs for Sunday night and chance POPs Sunday ahead of the
system. Temperatures were also blended at this range which leads to
p-type of snow during the overnight periods and some mixed rain/snow
especially at lower elevations and closer to the lakeshore during
the day Sunday.

This storm will lead in a deep sub-500dm closed low that will shift
to just north of the Great Lakes by next week. This closed low
contains a modified airmass with origins from the polar vortex.
850mb temps dropping to around -20c by mid next week will actually be
cooler then this current weeks 850mb temps. This colder arctic blast
across the Great Lakes looks to bring at least a medium chance of
more lake effect snows Tuesday and potentially Wednesday as long as
there will be sufficient background moisture and lift which latest
models are leading on to. We will have to closely monitor this
situation. Aside from the potential for more lake snows, we are
starting to look at a very cold period for much of next week. Cold
cyclonic flow may contribute to the coldest temps we have seen this
season which could mean highs only in the teens to mid 20s.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Bands of lake effect snow will be the driving force of inclement
weather across the region, through the TAF period and beyond. The
areas most affected by the lake effect snow will be across the
Southern Tier and over the Eastern Lake Ontario region.

KJHW will receive lower MVFR ceilings within and adjacent to the lake
effect band. The truly inclement conditions will be LIFR in periods
of heavy snow and even occasional thundersnow events, generally
after 23Z and lasting through the rest of the 18Z period.

Off lake Ontario a band of snow just to the south of g the KART
airfield and veering winds will slowly push the band farther to the
south with time, VFR conditions will prevail at KART.
As the lake effect snow band on Lake Ontario moves farther to the
south tonight and Friday, there will be a period from 07Z through
18Z of MVFR to IFR conditions at KROC and after 09Z at KIAG. As KBUF
will lie between the areas of lake effect snow, this site should
remain in VFR,

Outlook...

Friday through Saturday...IFR in lake effect snow southeast of the
lakes. Occasional snow showers with more brief IFR elsewhere.
Sunday through Tuesday...MVFR/IFR in widespread light snow.

&&

.MARINE...
Small craft conditions will continue right through Saturday on both
lakes Erie and Ontario as low pressure moves very slowly east across
Quebec, producing moderate west to northwest winds on the Lower Great
Lakes. Winds will be strongest on Lake Ontario, reaching a solid 30
knots tonight on the central and eastern waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 6 AM EST Friday for NYZ007-008.
     Lake Effect Snow Warning until 6 AM EST Saturday for NYZ006-
     012-019-020-085.
     Lake Effect Snow Warning from 1 AM Friday to 6 AM EST Saturday
     for NYZ004-005.
     Lake Effect Snow Advisory from 1 AM Friday to 6 AM EST
     Saturday for NYZ003.
     Lake Effect Snow Advisory until 10 AM EST Friday for NYZ021.
MARINE...Small Craft Advisory until 7 PM EST Friday for LEZ040-041.
         Small Craft Advisory until 10 PM EST this evening for
         LEZ020.
         Small Craft Advisory until 7 AM EST Saturday for
         LOZ042>045.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...APFFEL/TMA
LONG TERM...SMITH
AVIATION...TMA
MARINE...THOMAS/WCH
Hazardous weather outlook, Dec 8, 4:00 AM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
400 AM EST THU DEC 8 2016

NYZ007-008-090900-
JEFFERSON-LEWIS-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-013-014-090900-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
400 AM EST THU DEC 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-090900-
ALLEGANY-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-090900-
MONROE-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-090900-
WAYNE-NORTHERN CAYUGA-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-012-019-020-085-090900-
OSWEGO-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
400 AM EST THU DEC 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Local storm report, Dec 8, 2:30 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
230 PM EST THU DEC 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             FORESTVILLE             42.47N  79.17W
12/08/2016  M8.0 INCH        CHAUTAUQUA         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601177

AR
Local storm report, Dec 8, 2:35 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
235 PM EST THU DEC 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     SNOW             PERRYSBURG              42.46N  79.00W
12/08/2016  M11.3 INCH       CATTARAUGUS        NY   COOP OBSERVER

            REPORTED 4 INCHES IN ONE HOUR.

&&

EVENT NUMBER BUF1601178

AR
Local storm report, Dec 8, 3:10 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EST THU DEC 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     SNOW             LOWVILLE                43.79N  75.49W
12/08/2016  M4.0 INCH        LEWIS              NY   POST OFFICE

&&

EVENT NUMBER BUF1601179

AR
Local storm report, Dec 8, 3:17 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EST THU DEC 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     SNOW             BLACK RIVER             44.01N  75.80W
12/08/2016  M8.0 INCH        JEFFERSON          NY   POST OFFICE

&&

EVENT NUMBER BUF1601180

AR
Special weather statement, Dec 8, 3:36 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
336 PM EST THU DEC 8 2016

NYZ012-019>021-085-082130-
Allegany-Southern Erie-Cattaraugus-Chautauqua-Wyoming-
336 PM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...NORTHERN
CATTARAUGUS...NORTHWESTERN ALLEGANY...SOUTHERN WYOMING AND CENTRAL
CHAUTAUQUA COUNTIES...

At 332 PM EST, A band of lake effect snow producing snow fall rates
of 2 TO 3 inches per hour was located from Westfield to South
Dayton...Springville...Delevan...and Bliss. This band of heavy snow
will continue to drift very slowly south through the late afternoon.

Winds in excess of 30 mph are possible with this band of lake effect
snow, which will produce blowing and drifting snow.

Locations impacted include...
Dunkirk, Fredonia, Springville, Westfield, Gowanda, Silver Creek,
Ashford, Arcade, Franklinville and Mayville.

This includes the following highways...
 Interstate 90 between exits 61 and 59.
 Interstate 86 between exits 4 and 6.
 Route 219 from Springville to Ellicottville.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4244 7950 4251 7942 4268 7806 4237 7807
      4212 7976 4227 7976 4228 7973 4231 7977

Hitchcock
Special weather statement, Dec 8, 3:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
339 PM EST THU DEC 8 2016

NYZ006>008-082145-
Lewis-Jefferson-Oswego-
339 PM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN LEWIS...SOUTH
CENTRAL JEFFERSON AND NORTHERN OSWEGO COUNTIES...

At 337 PM EST, A band of lake effect snow producing snow fall rates
of around 2 inches per hour was located from Pulaski to Mannsville
and extending inland across the southern portion of the Tug Hill
Plateau. This band of snow will remain nearly stationary through
late afternoon.

Winds in excess of 30 mph are expected with this band of lake effect
snow and will produce blowing and drifting snow.

Locations impacted include...
Oswego, Sandy Island Beach State Park, Pulaski, Redfield, Highmarket,
Nine Mile Point and Scriba.

This includes Interstate 81 between exits 34 and 38.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4344 7548 4344 7564 4348 7581 4345 7583
      4345 7652 4353 7650 4356 7645 4357 7628
      4368 7626 4382 7513 4361 7511

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 7:08 PM ESTSmall Craft AdvisoryBUF33 hr
Dec 8, 2:28 AM ESTSpecial Weather StatementBUFErie107 min
Dec 8, 3:59 AM ESTLake Effect Snow AdvisoryBUFAllegany, Cayuga, Erie, Jefferson, Monroe, Orleans and 3 more3 days
Dec 8, 4:23 AM ESTSpecial Weather StatementBUFJefferson112 min
Dec 8, 6:24 AM ESTSpecial Weather StatementBUFJefferson111 min
Dec 8, 9:58 AM ESTSpecial Weather StatementBUFChautauqua, Erie, Wyoming47 min
Dec 8, 10:53 AM ESTSpecial Weather StatementBUFJefferson, Lewis52 min
Dec 8, 12:03 PM ESTSpecial Weather StatementBUFChautauqua, Wyoming57 min
Dec 8, 2:26 PM ESTSpecial Weather StatementBUFCattaraugus49 min
Dec 8, 3:36 PM ESTSpecial Weather StatementBUFChautauqua54 min
Dec 8, 3:46 PM ESTSpecial Weather StatementBUFLivingston59 min
Dec 8, 5:13 PM ESTSpecial Weather StatementBUFCattaraugus, Chautauqua92 min
Dec 8, 5:16 PM ESTSpecial Weather StatementBUFLivingston89 min
Dec 8, 5:19 PM ESTSpecial Weather StatementBUFOswego86 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.